MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFCT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).
 
Event or Problem Description
It was reported a patient underwent a cardiac ablation procedure which included the use of a thermocool smarttouch sf ablation catheter experienced cardiac arrest and required hospitalization.While the physician was ablating, he had terminated the arrhythmia with ventricular tachycardia, but the patient began to exhibit low blood pressure that continued to drop.No evidence of steam pop.The patient flat-lined and went into cardiac arrest.Confirmed the issue "while looking at ice (intracardiac echocardiography) and realizing the heart was not contracting and there were ecgs on the patient." the recording system showed the patient going from ventricular tachycardia to ventricular fibrillation.Physician performed chest compressions, medicine was administered, the patient was shocked with an external defibrillator twice, and the patient was finally shocked with his pacemaker successfully.The patient was also intubated and his heart rate became stable and the ventricular tachycardia left.Patient was hypothermic, not responsive immediately after resuscitation and remained intubated for rest of the day.No cardiac tamponade occurred and the patient required prolonged hospitalization.
 
Additional Manufacturer Narrative
On 15-dec-2023, the product investigation was completed as the complaint device was not returned.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 31099667l number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18253774
Report Number2029046-2023-02810
Device Sequence Number17683824
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public10846835003208
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Catalogue NumberBNI35DFCT
Device Lot Number31099667L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/03/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTRELL, 48 ELECTRODES, D-F; SMARTABLATE GENERATOR; THERMOCOOL SF CARTO 3,D-F,TC
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown